Topic: Skin rash!!

Hi,
My mom is suffering from weird skin rash on her middle back, yesterday it was like reddish area today multiple blisters appeared, unfortunately here in Egypt there are no clinics o thursday nor Friday. So i posted some images of that lesions to an dermatologist who said it is difficult to differentiate if it is contact dermatitis or herpes zoster!! he adviced to start acyclovir (oral) but a hepatologist told me it is hepatotoxic!! i don't know what to do?? her radioembolization was planed to be next wednesday but because of viral infection suspicious it will be postponed. also i'm wondering could it be an allergic reaction to chemotherapy or cetuximab which was stopped since 3 weeks???
has anyone here passed similar situation??

Re: Skin rash!!

Hi,
I am on entecavir daily for almost 16 months without any liver problems;my liver and lipid panels are of normal values.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Skin rash!!

Hi Percy,
Why are you on it? as i got from internet it is for hepatitis B and it is different fro acyclovir.

Re: Skin rash!!

Hi,
I am a chronic Hep. B carrier since birth.
Acyclovir and entecavir are both classified as antiviral agent and are similar in  the main chemical structure but different in the side chain; the mechanism of action are similar using phosphorylation. but if you look closely on entecavir-it has a black box warning  of lactic acidosis and severe hepatomegaly with steatosis. This warning is far worst than the side effects listed for Acyclovir.
The point I want to make is that  hepatoxicity is minor for Acyclovir compare to similar antiviral agent like entecavir. (ie: liver function test increased by 1-2% and <1% for hyperbilirubinemia and hepatitis listed for acyclovir.)
I hope the above explanation helps you in your decision making process.
God bless

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Skin rash!!

Thax alot Percy

Re: Skin rash!!

fatema:  severe side effects of cetuximab

Severe acneform rash occurred in 1% to 17 % of patients. Acneform rash usually developed within the first two weeks of therapy and resolved in a majority of the patients after cessation of treatment, although in nearly half, the event continued beyond 28 days. Patients receiving cetuximab should be monitored for dermatologic toxicities and infectious sequelae. Patients should be instructed to limit sun exposure during cetuximab therapy.

Dermatologic side effects including acneform rash (90% in patients on cetuximab monotherapy), alopecia (21% in patients on cetuximab with irinotecan), nail disorder (16% in patients on cetuximab monotherapy), skin disorder (15% in patients on cetuximab with irinotecan), pruritus (10%), skin drying, and fissuring, paronychial inflammation, and infectious sequelae (for example S. aureus sepsis, abscess formation, cellulitis, blepharitis, cheilitis) have been reported. Two cases of trichomegaly, one case of hypertrichosis of the chest, and one case of facial hypertrichosis have been reported.

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER